sleep disturbance and depression
Mar 25, 2017
Edurant (rilpivirina) + Generic kivexa (abacavir and lamivudina) -4 months Sertralina 100mg and triticum ac-. Long term.
My partner takes the above meds. He has anxiety and depression but since the change he is suffering from sleep disturbance and suicidal thoughts but the docs keep telling him to hang in there. Some days he doesn't sleep others he sleeps 15 hours. Any suggestions? What could he tell his doctor to change? Which med is causing this unbelievable stress on him?
Response from Dr. Fawcett
Thanks for writing. I am sorry to hear about your partner's symptoms. Several of the medications you name could be responsible for, or at least aggravate, the symptoms you describe. I suspect Edurant may be playing a significant role. It can cause depression and very low moods, low energy, and even increased thoughts of suicide or self-harm.
Kivexa also can create psychological side effects, including tiredness, lethargy, and malaise. His physician may be trying to counteract these symptoms with sertraline (Zoloft), an SSRI antidepressant, which may not be working. Trying to find the right antidepressant can be very frustrating, as an individual may respond to one and not the other, or may find a particular drug very effective for a period of time only to realize it has stopped working.
Given the severity of your partner's symptoms I would strongly suggest that his doctor take a look at modifying his medication regimen. It's not unusual for symptoms to appear when one begins taking the medication, but if they persist that is a problem.
Wishing you and your partner all the best,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Symptom Of Acute HIV Infection?
- Is Muscle Ache An Acute Symptom Of AIDS?
- Is White Spots A Symptom Of Acute HIV Infection?
- Sex With A Prostitute Scared I Have AIDS
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.